MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTD
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 10/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The catalog number, ar-503-tttd and lot number 1307267 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported that on (b)(6) 2015 a patient underwent a right tka procedure.On 10/31/2016 the surgeon performed a revision right tka due to patient pain.During the revision procedure the surgeon explanted the tibial tray ar-503-tttd, lot 1307267 (cc99503 line 174688), femoral implant ar-516-4r, lot 108761424 (cc99503 line 174689), bearing implant ar-513-bd14, lot 113601340 (cc99503 line 174690) and patella implant ar-504-psb8, lot 113601323 (cc99503 line 174813).To complete the procedure the surgeon used another manufacturer's product.Patient was a female, (b)(6).Patient medical records dated (b)(6) 2016 noted examination of the right knee found mild effusion of the right knee.Right knee demonstrated no pain associated with motion in any direction.Mild mid-flexion laxity was noted.Patient has pain in the knee that is increased with activity and weight bearing, as well as interference with activities of daily living.Pain through a limited passive range of motion with crepitus and swelling.X-ray records also noted periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6120565
Report Number1220246-2016-00525
Device Sequence Number224430
Product Code JWH
UDI-Device Identifier00888867106703
UDI-Public00888867106703
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue NumberAR-503-TTTD
Device Lot Number1307267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2016
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR